Alert archive / California / Wind Advisories in 2005
Wind Advisory 5, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 28, 2005, 7:59 PM PST for Siskiyou County, California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2005, 7:59 PM PST (03:59 UTC)
- Expired
- Nov 29, 2005, 3:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 290359 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 759 PM PST MON NOV 28 2005 CAZ081-290800- /O.EXP.KMFR.HW.W.0006.000000T0000Z-051129T0400Z/ /O.NEW.KMFR.WI.Y.0005.051129T0400Z-051129T0800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 759 PM PST MON NOV 28 2005 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. SOUTHEAST WINDS TO 30 MPH CONTINUE IN THE SHASTA VALLEY WITH GUSTS TO 55 MPH NEAR WEED. WINDS ARE NOW DIMINISHING BEHIND A COLD FRONT THAT MOVED THROUGH EARLIER THIS EVENING. WINDS IN THE SHASTA VALLEY WILL BECOME SOUTHWEST AND DECREASE TO 10 TO 20 MPH LATER TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
2 follow-up statements
000 WWUS76 KMFR 290754 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1154 PM PST MON NOV 28 2005 CAZ081-291100- /O.EXT.KMFR.WI.Y.0005.000000T0000Z-051129T1100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1154 PM PST MON NOV 28 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... THE WIND ADVISORY IN EFFECT FOR THE SHASTA VALLEY HAS BEEN EXTENDED UNTIL 3 AM PST TUESDAY. SOUTHEAST WINDS TO 30 MPH CONTINUE IN THE SHASTA VALLEY WITH GUSTS TO 55 MPH NEAR WEED. WINDS ARE DIMINISHING SLOWER THAN EXPECTED BEHIND A COLD FRONT THAT MOVED THROUGH EARLIER THIS EVENING. WINDS IN THE SHASTA VALLEY WILL BECOME SOUTHWEST AND DECREASE TO 10 TO 20 MPH BEFORE SUNRISE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 291059 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 259 AM PST TUE NOV 29 2005 CAZ081-291200- /O.EXP.KMFR.WI.Y.0005.000000T0000Z-051129T1100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 259 AM PST TUE NOV 29 2005 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WIND ADVISORY FOR THE SHASTA VALLEY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. AUTOMATED WEATHER OBSERVATIONS NEAR WEED INDICATE SOUTHEAST WINDS HAVE DECREASED TO AROUND 25 MPH WITH GUSTS TO 40 MPH. WINDS WILL CONTINUE TO GRADUALLY DECREASE THIS MORNING...BECOMING SOUTH AT 15 TO 25 MPH AROUND SUNRISE. $$ MUNDELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:00 PM PST, 4 hours 59 minutes earlier.
Area forecast discussion, Nov 28, 3:00 PM PST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 300 PM PST MON NOV 28 2005 .SHORT TERM...WINTER STORM CURRENTLY MOVING THROUGH THE CWA WITH WARNINGS AND ADVISORIES ISSUED TO ACCOUNT FOR INCREASED MOISTURE AND LOWER SNOW LEVELS WITH THIS SYSTEM. WARNING CONDITIONS ARE CONTINUING OVER THE MTS OF WESTERN SISKIYOU COUNTY WITH 5 TO 9 INCHES OF ACCUMULATION EXPECTED BY TONIGHT. ADVISORY CONDIDTIONS EXPECTED IN DOUGLAS CO FOOTHILLS WITH 2 TO 5 INCHES...OVER THE EAST SIDE ZONES AND CASCADES IN CALIFORNIA WITH 3 TO 6 INCHES...AND THE CASCADES AND SISKIYOUS WITH 8 TO 14 INCHES. SOME OF THE WESTERN VALLEYS EVEN GOT IN ON SOME OF THE ACTION WITH SPOTTER SNOW LEVELS DOWN NEAR 1000 FEET AND AMOUNTS OF 1 TO 4 INCHES. COLD AIR TRAPPED NEAR SURFACE KEPT SNOW LEVELS FROM RISING MUCH IN THESE AREAS. SNOW IS BEGINNING TO TAPER OFF TO A SHOWERY REGIME FROM WEST TO EAST...BUT ADDITIONAL ACCUMULATIONS ARE STILL EXPECTED ABOVE CRITERIA RATES FOR ALL BUT WESTERN VALLEYS AND SHASTA VALLEY. WINDS HAVE BEEN IMPRESSIVE ON THE COAST WITH REPORTS NEARING 90 MPH. SHOWERS WILL CONTINUE THROUGH TUESDAY WITH VORT MAX AND TROUGH PASSING BY TO THE NORTH...FOLLOWED BY A BRIEF RESPITE WEDNESDAY. A SIMILAR SYSTEM IS SHAPING UP FOR LATER WEDNESDAY INTO THURSDAY WITH A WARM AND WET PACIFIC LOW PRESSURE PROGRESSING IN FROM THE WEST WHILE ANOTHER DEEP TROUGH ROTATES THROUGH FROM THE NORTHWEST. SURFACE LOW IS PROGGED TO DEEPEN OFF THE COAST AND SWEEP NORTHEAST...LIKE TODAYS DID. .LONG TERM...FOR FRIDAY THROUGH THE WEEKEND IT LOOKS LIKE CONTINUED COOLER AND UNSETTLED WEATHER WITH SYSTEMS ARRIVING FROM THE NORTHWEST. BERTEAU/STAVISH .AVIATION...VFR CONDITIONS TO CHANGE TO AREAS OF IFR CONDITIONS AS A WARM FRONT APPROACHES FROM THE EASTERN PACIFIC BRINGING WIDESPREAD RAIN AND LOWERING CLOUDS. .MFR WATCHES/WARNINGS/ADVISORIES... OR...GALE WARNING FLORENCE TO CA BORDER. ...HIGH WIND WARNING ORZ21-22 UNTIL 300 PM. ...SNOW ADVISORY ORZ23-24-26 UNTIL 300 PM. ...SNOW ADVISORY ORZ25 UNTIL 1000 PM ABOVE 3000 FEET. ...SNOW ADVISORY ORZ26-27 UNTIL 1000 PM. ...SNOW ADVISORY ORZ29-30-31 UNTIL MIDNIGHT. CA...GALE WARNING OR BORDER TO PT ST GEORGE. ...WINTER STORM WARNING CAZ80-82 UNTIL 800 PM. ...WIND ADVISORY CAZ81 UNTIL 800 PM. ...SNOW ADVISORY CAZ81 UNTIL 800 PM. ...SNOW ADVISORY CAZ83-84-85 UNTIL MIDNIGHT. && ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Nov 28, 9:14 AM PST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 914 AM PST MON NOV 28 2005 PZZ350-353-356-370-373-376-291730- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 914 AM PST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING IN EFFECT TODAY. FOR DETAILS SEE THE COASTAL WATERS FORECAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ081-083>085-ORZ025-027>031-291730- CENTRAL AND EASTERN LAKE COUNTY-CENTRAL SISKIYOU COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-KLAMATH BASIN-MODOC COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES- 914 AM PST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE... SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT TONIGHT. FOR DETAILS SEE WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ080-082-291730- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 914 AM PST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY WINTER STORM WARNING IN EFFECT UNTIL 8 PM THIS EVENING. FOR DETAILS SEE THE WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORR
In the hours before
Local storm report, Nov 28, 2:21 PM PST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
221 PM PST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM HEAVY SNOW 8 E CHILOQUIN 42.58N 121.70W
11/28/2005 0.0 INCH KLAMATH OR TRAINED SPOTTER
5 INCHES ON THE GROUND. SNOW IS DIMINISHING
1217 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
11/28/2005 1.06 INCH JOSEPHINE OR TRAINED SPOTTER
RAINFALL TOTAL SINCE MIDNIGHT
&&
ORRLocal storm report, Nov 28, 2:37 PM PST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
237 PM PST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM NON-TSTM WND DMG 1 W BANDON 43.11N 124.43W
11/28/2005 COOS OR TRAINED SPOTTER
WIND GUSTS TO 54 MPH, NO DAMAGE.
&&
ORRLocal storm report, Nov 28, 3:28 PM PST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
328 PM PST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HEAVY SNOW 8 E CHILOQUIN 42.58N 121.70W
11/28/2005 8.0 INCH KLAMATH OR TRAINED SPOTTER
SNOWFALL SINCE 7 AM PST.
&&
ORRLocal storm report, Nov 28, 4:15 PM PST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
415 PM PST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HEAVY RAIN 4 WNW MERLIN 42.53N 123.49W
11/28/2005 1.26 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOURS ENDING AT 4 PM.
&&
ORRLocal storm report, Nov 28, 4:22 PM PST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
422 PM PST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM NON-TSTM WND DMG 4 SSW WEED 41.36N 122.42W
11/28/2005 SISKIYOU CA TRAINED SPOTTER
ELEVATION 3950 FEET WIND GUSTS TO 55 MPH. NO DAMAGE.
&&
ORRLocal storm report, Nov 28, 6:38 PM PST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
638 PM PST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HEAVY SNOW 3 SSE MOUNT SHASTA 41.28N 122.30W
11/28/2005 9.0 INCH SISKIYOU CA TRAINED SPOTTER
12 HOUR AMOUNT. CURRENTLY SNOWING LIGHTLY.
&&
HOLTZNearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.